Pennsylvania, 2016Heavy Snow in Pennsylvania, February 9 to 10, 2016
February 9 to 10, 2016 · NWS PHI · 3 events in 3 counties and zones
Immediately in the wake of a much stronger storm system moving northeast away from the area, another weaker low pressure system developed along the mid-Atlantic coast on February 9th. This surface low, in combination with a broad mid-level trough over the northeast quadrant of the country, produced periods of snow beginning in the mid-morning hours on the 9th and ending a few hours after…
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Immediately in the wake of a much stronger storm system moving northeast away from the area, another weaker low pressure system developed along the mid-Atlantic coast on February 9th. This surface low, in combination with a broad mid-level trough over the northeast quadrant of the country, produced periods of snow beginning in the mid-morning hours on the 9th and ending a few hours after midnight on the 10th. A few light snow showers redeveloped during the late morning hours on the 10th with little or no additional accumulation. Generally between 1 and 6 inches fell over eastern Pennsylvania, the highest amounts over Chester, Delaware, and Montgomery counties where snow banding was most pronounced. Some of the highest snowfall amounts reported in each county include 5.0 inches at Blue Marsh Dam (Berks County), 4.0 inches in Furlong (Bucks County), 3.5 inches in Lake Harmony (Carbon County), 6.5 inches in East Nantmeal Township (Chester County), 4.7 inches in Chadds Ford (Delaware County), 2.8 inches in Germansville (Lehigh County), 2.3 inches in Pocono Summit (Monroe County), 4.5 inches near Gilbertsville (Montgomery County), 2.0 inches in Hellertown (Northampton County), and 1.5 inches in Fox Chase (Philadelphia County). Several accidents were reported in Montgomery county in Montgomery Twp and Lower Salford. Several accidents also occurred throughout Lehigh county in Allentown, Bushkill Twp. and Lower Macungie Twp.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Feb 9, 11:14 AM EST, 16 minutes earlier.
Area forecast discussion, Feb 9, 11:14 AM EST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1114 AM EST TUE FEB 9 2016
.SYNOPSIS...
A TROUGH OF LOW PRESSURE WILL EXTEND FROM THE MID-ATLANTIC COAST
INTO THE EASTERN GREAT LAKES TODAY. THIS LOW PRESSURE WILL MOVE
NORTHEAST OF THE REGION LATE TONIGHT AND WEDNESDAY. HIGH PRESSURE
WILL WORK EASTWARD THROUGH THE REGION THURSDAY INTO FRIDAY BEFORE
GIVING WAY ANOTHER AREA OF LOW PRESSURE WITH AN ARCTIC COLD
FRONTAL BOUNDARY BY THE END OF THE WEEK. ON SUNDAY, ANOTHER AREA
OF HIGH PRESSURE WILL BUILD SOUTHWARD INTO THE REGION AS LOW
PRESSURE FORMS ACROSS THE SOUTHERN UNITED STATES BY MONDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LIGHT PRECIPITATION CONTINUED TO MOVE NORTH THROUGH DELMARVA INTO
FAR SOUTHEAST PA AND NJ. AS OF 10 AM...LIGHT SNOW WAS OCCURRING
OVER AND POINTS NORTH OF CECIL AND NEW CASTLE COUNTIES WITH LIGHT
RAIN OBSERVED TO THE SOUTH. COMPLEX FORECAST IN TERMS OF PRECIP
TYPE AND INTENSITY WITH A WEAK NORLUN TROUGH ALOFT AND VERY WEAK
WARM AIR ADVECTION AOB 925 MB. THUS PRECIP INTENSITY WILL BE A
SIGNIFICANT FACTOR IN DETERMINING PTYPE. HEAVIER SNOW REMAINS OFF
TO THE WEST IN CENTRAL MD AND NORTHERN VA, ASSOCIATED WITH A MID
LEVEL VORT MAX AND MODEST FRONTOGENETICAL FORCING. THE NAM IS
CAPTURING THE FORCING AND QPF BETTER THAN GFS, WHICH IS TOO
ROBUST.
AS THIS HEAVIER PRECIP PIVOTS IN FROM THE WEST, WE EXPECT SNOW TO
BE MAINTAINED WHERE IT IS FALLING NOW OVER FAR NORTHEAST MD AND
NORTHERN DE, GIVEN THE LOWER DEWPOINTS AND EXPECTED EVAPORATIONAL
COOLING. TO THE SOUTH OF THIS AREA, WET BULB TEMPERATURES ARE TOO
HIGH TO SUPPORT ALL SNOW, SO A WET SNOW AND RAIN MIX IS EXPECTED
WITH LITTLE IF ANY ACCUMULATION RESTRICTED TO GRASSY SURFACES.
THE MAIN CHANGES TO THE FORECAST WERE TO INCREASE SNOWFALL TOTALS
BY 1 TO 2 INCHES OVER THE WINTER STORM WARNING AREA.
HEADLINES REMAIN THE SAME WITH THIS UPDATE.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
SNOW SHOULD GENERALLY MOVE OUT OF THE REGION BY LATE THIS EVENING
EXCEPT ACROSS NORTHEASTERN NJ WHERE IT MAY LINGER THROUGH THE
OVERNIGHT HOURS.
AS THE SURFACE TROUGH LIFTS FURTHER NORTH, WINDS SHOULD SHIFT TO
WESTERLY WHICH SHOULD HELP TO CONTINUE TO DIMINISH THE COASTAL
FLOODING THREAT.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
AN ACTIVE WINTRY PATTERN TO CONTINUE THROUGH THE PRESIDENTS DAY
HOLIDAY.
WEDNESDAY: SNOW ASSOCIATED WITH A TROUGH OF LOW PRESSURE WILL BE
ENDING ACROSS NORTHERN PORTIONS OF THE REGION IN THE MORNING.
HOWEVER, A SOMEWHAT UNSTABLE AIRMASS WILL BE LEFT ACROSS THE REGION
IN THE AFTERNOON HOURS WITH STEEPING LOW LEVEL LAPSE RATES AND TT
MODELED NEAR 50. ENOUGH MOISTURE MAY STILL BE PRESENT TO FORM A FEW
SCATTERED SNOW SHOWERS AND FLURRIES ACROSS THE REGION WITH THE
HIGHER TERRAIN ACROSS EASTERN PA AND NW NJ HELPING TO AID POTENTIAL
DEVELOPMENT. A LOOK AT BUFKIT SOUNDINGS SHOWS THE POTENTIAL FOR A
FAVORABLE MIXING AS WELL WHICH COULD RESULT IN SOME NORTHWEST WIND
GUSTS AROUND 25 MPH IN THE AFTERNOON. HIGH TEMPERATURES WILL LIKELY
STRUGGLE TO WHAT MET AND MAV GUIDANCE HAS DUE TO SOME SNOW COVER AND
THE STRONG CAA PUSH DURING THE DAY.
WEDNESDAY NIGHT THROUGH THURSDAY NIGHT: OUR REGION WILL BE
SITUATED BETWEEN ARCTIC HIGH PRESSURE BUILDING INTO THE MIDWEST
AND THE DEPARTING LOW PRESSURE SYSTEM. THIS PRESSURE GRADIENT WILL
LEAD TO CONTINUED STRONG NORTHWEST WINDS WITH COLD AIR ADVECTION
INTO THE REGION. THE WIND DIRECTION ALSO LOOKS TO SEND MOISTURE OFF
THE GREAT LAKES INTO THE REGION AS WELL. INSTABILITY LOOKS LESS THAN
DURING THE DAY WEDNESDAY BUT LOW LEVEL LAPSE RATES SHOULD STEEPEN
THURSDAY AFTERNOON. THIS WILL RESULT IN THE CHANCES FOR SOME
SCATTERED SNOW SHOWERS AND FLURRIES TO CONTINUE. ANY LIGHT SNOW
ACCUMULATION COULD LEAD TO A FEW SLICK SPOTS AS TEMPERATURES WILL BE
FALLING QUITE A BIT BELOW FREEZING. CLOUDS AND WIND SHOULD KEEP THE
LOW TEMPERATURES UP WEDNESDAY NIGHT, SAY ONLY THE 10'S TO AROUND 20
WITH AFTERNOON HIGHS IN THE 20'S ON THURSDAY. WINDS WILL DECREASE
THURSDAY NIGHT WITH CLEARING SKIES ALLOWING FOR A MORE FAVORABLE
SETUP FOR RADIATIONAL COOLING AS HIGH PRESSURE BUILDS TOWARD THE
REGION. LOW TEMPERATURES WILL LIKELY FALL INTO THE 10'S REGIONWIDE
AND CONTINUED TO NUDGE THEM SLIGHTLY LOWER THAN WHAT MOST GUIDANCE
INDICATES.
FRIDAY AND SATURDAY: HIGH PRESSURE WILL MOVE THROUGH THE REGION ON
FRIDAY. THIS HIGH PRESSURE SYSTEM WILL GIVE WAY TO ANOTHER ARCTIC
COLD FRONT WITH A CLIPPER TYPE LOW PRESSURE SYSTEM ALONG IT. THIS
MOVES THROUGH THE REGION FRIDAY NIGHT AND SATURDAY. MODELING IS
STILL TRYING TO RESOLVE IF THE MORE CLIPPER LIKE LOW PRESSURE WILL
DEVELOP INTO A COASTAL LOW ALONG THE BOUNDARY. RIGHT NOW ABOUT A
THIRD OF ENSEMBLE MEMBERS FROM BOTH THE GFS AND ECMWF SUITES ARE
SHOWING THE POTENTIAL FOR A COASTAL LOW FORMING NEAR OR SOUTHWEST OF
THE REGION. THE OTHER TWO THIRDS OF ENSEMBLE MEMBERS PLUS THE 00Z
CMC, UKMET AND GFS FORM A LOW PRESSURE MUCH FARTHER OFFSHORE. THE
LESS LIKELY COASTAL LOW FORMATION SCENARIO COULD RESULT IN
ANOTHER PERIOD OF ACCUMULATING SNOWFALL FOR THE REGION. HOWEVER,
WITH THE BULK OF MODEL GUIDANCE STAYING FURTHER OFFSHORE WILL JUST
ADD A GENERIC LOW CHANCE OF SNOW SHOWERS TO THE FORECAST FOR
FRIDAY NIGHT AND SATURDAY. EVEN IF THE LOW FORMS OFFSHORE
SATURDAY, IT WILL BE A COLD AND WINDY WITH ANOTHER ROUND OF NW
FLOW SNOW SHOWERS AND FLURRIES WITH THE HIGHEST COVERAGE IN THE
HIGH TERRAIN AREAS IN EASTERN PA AND NW NJ, SIMILAR TO THE MIDDLE
OF THIS WEEK.
SATURDAY NIGHT THROUGH SUNDAY NIGHT: ANOTHER POTENT AREA OF ARCTIC
HIGH PRESSURE WILL BUILD INTO THE REGION WITH THE COLDEST SHOT OF
AIR OF THE SEASON SO FAR. 850 MB LOOK TO DIVE WELL BELOW -20C ACROSS
MOST OF REGION AS CURRENTLY MODELED. AS IN OTHER PERIODS WILL
CONTINUE TO NUDGE TEMPERATURES A COUPLE OF DEGREES COOLER THAN MOST
ENSEMBLE GUIDANCE SETS. STRONG NORTHWEST WINDS IN THE WAKE OF THE
DEPARTING SYSTEM ON SATURDAY WILL LIKELY LEAD TO BELOW ZERO WIND
CHILLS, PUSHING ADVISORY CRITERIA IN SPOTS.
PRESIDENTS DAY: HIGH PRESSURE WILL GRADUALLY MOVE EAST OF THE REGION
AND WILL GIVE WAY TO A STORM SYSTEM THAT IS CURRENTLY MODELED TO
FORM ACROSS THE SOUTHERN UNITED STATES. RIGHT NOW IT APPEARS THAT A
TYPICAL GFS BIAS IS AT WORK FOCUSING STORM DEVELOPMENT IN THE
NORTHERN BRANCH OF THE JET AND BEING TO PROGRESSIVE WITH MOVING THE
TROUGH EASTWARD ACROSS THE COUNTRY. THE ECMWF, UKMET AND CMC SEEM TO
HAVE A BETTER HANDLE OF A BROADER TROUGH WHICH GIVES THE SOUTHERN
BRANCH MORE OF A CHANCE TO BE INVOLVED IN THE PATTERN. THIS ALLOWS
FOR A STRONGER SYSTEM TO FORM ACROSS THE SOUTHERN PLAINS. RIGHT NOW
IT LOOKS LIKE MONDAY WILL START DRY WITH PRECIPITATION CHANCES
MOVING INTO THE REGION BY MONDAY AFTERNOON AND NIGHT. TIMING CAN
ALWAYS CHANGE BY 24 HOURS OR MORE THIS FAR OUT. TEMPERATURES WILL
ALSO REBOUND ON THE BACKSIDE OF THE HIGH PRESSURE SYSTEM. HOWEVER,
GIVEN THIS IS SEVERAL DAYS A LOT OF ENSEMBLE SPREAD IS STILL PRESENT
AND THE VARIOUS FEATURES INVOLVED WILL NOT EVEN SAMPLED BY
OBSERVATIONAL DATA FOR SEVERAL MORE DAYS.
&&
.AVIATION /16Z TUESDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
WIDESPREAD MVFR AND IFR CEILINGS ARE EXPECTED THROUGH MUCH OF THE TAF
PERIOD. THE LOWEST CONDITIONS, INCLUDING VISIBILITY RESTRICTIONS ARE
EXPECTED WITH SNOW BANDS, WHICH ARE LIKELY TO MOVE THROUGH THE TAF
SITES THIS AFTERNOON INTO THE EARLY EVENING HOURS.
AFTER 00Z, SNOW SHOULD BEGIN TO LIFT OUT OF THE AREA FROM SOUTH TO
NORTH, AND WITH IT, EXPECT IMPROVING VISIBILITIES AND EVENTUALLY
(LIKELY NOT UNTIL AFTER 06Z) IMPROVING CEILING CONDITIONS. WINDS ARE
ALSO EXPECTED TO SHIFT FROM NORTHEASTERLY THROUGH THE DAY TO
WESTERLY OR NORTHWESTERLY AFTER 06Z.
OUTLOOK...
WEDNESDAY THROUGH THURSDAY: MAINLY VFR, SOME BRIEF MVFR RESTRICTIONS
IN ISOLATED SNOW SHOWERS AND FLURRIES. NORTHWEST WINDS 15-25 KNOTS
WITH HIGHER GUSTS.
THURSDAY NIGHT AND FRIDAY: VFR.
FRIDAY NIGHT AND SATURDAY: MAINLY VFR, POSSIBLE MVFR RESTRICTIONS
IN SCATTERED SNOW SHOWERS. NORTHWEST WINDS INCREASING SATURDAY
FROM 15-25 KNOTS WITH HIGHER GUSTS.
&&
.MARINE...
SCA CONDITIONS, ESPECIALLY FOR EASTERLY SWELLS ARE EXPECTED TO
CONTINUE THROUGH WEDNESDAY. THERE MAY BE A BIT OF A LULL IN THE
WINDS DURING TONIGHT, BUT A SHIFT TO WESTERLY OR NORTHWESTERLY
WINDS IS EXPECTED TOWARD SUNRISE WEDNESDAY, AND WITH IT, AND
INCREASE IN WIND SPEEDS ONCE AGAIN FOR WEDNESDAY.
OUTLOOK...
THE SCA HAS BEEN EXTENDED TILL 6PM WEDNESDAY BASED ON A HIGH CONFIDENCE
OF NORTHWEST WIND GUSTS NEAR 25 KNOTS OCCURRING THROUGHOUT THE DAY
AND SEAS STAYING AROUND FIVE FEET.
A GALE WATCH MAY POST FOR THURSDAY IN OUR 330 PM FORECAST WITH
WEST NORTHWEST INCREASING BENEATH STRONG COLD ADVECTION AND
DEEPENING BOUNDARY LAYER FOR MOMENTUM MIXING TRANSFER TO 850 MB
(5000 FT). FREEZING SPRAY SHOULD DEVELOP AS WELL.
NORTHWEST GALES ARE LIKELY SATURDAY INTO SUNDAY AS THE COLDEST AIR
OF THE SEASON ARRIVES, POSSIBLY AS COLD AS THE COLDEST PERIOD OF
LAST FEBRUARY. MODERATE TO HEAVY FREEZING SPRAY RATES SHOULD DEVELOP
AS WELL.
&&
.TIDES/COASTAL FLOODING...
WIDESPREAD MODERATE COASTAL FLOODING OCCURRED DURING THIS
MORNING'S HIGH TIDE ALONG THE DE AND NJ OCEANFRONT WITH SOME
LOCATIONS EXPERIENCING SLIGHTLY GREATER FLOODING COMPARED TO
MONDAY MORNING'S HIGH TIDE. THANKS TO DECREASING ASTRONOMICAL
TIDES, AND AN EXPECTED WIND SHIFT, WE ARE ONLY EXPECTING ADVISORY
LEVEL COASTAL FLOODING WITH THE HIGH TIDE CYCLE THIS EVENING,
THOUGH IT COULD GET CLOSE TO MODERATE FLOODING THRESHOLDS FOR
MONMOUTH MIDDLESEX COUNTIES NEAR RARITAN BAY AND SANDY HOOK.
MODERATE COASTAL FLOODING SHOULD DEVELOP SHORTLY IN UPPER DELAWARE
BAY WITH THE LOCATIONS ASSOCIATED WITH REEDY POINT DELAWARE.
FOR THE TIDAL DELAWARE...MINOR COASTAL FLOODING IS EXPECTED AROUND
THE TIME OF HIGH TIDE... WITH A SMALL CHANCE OF MODERATE. A
DECISION ON AN COASTAL FLOOD WARNING UPGRADE THERE WILL BE MADE
AROUND 1145 AM.
MINOR COASTAL FLOODING OCCURRED ALONG THE NORTHEASTERN SHORE OF
THE CHESAPEAKE BAY WITH THE HIGH TIDE CYCLE THIS MORNING, AND
MINOR COASTAL FLOODING IS EXPECTED AGAIN DURING THE HIGH TIDE
CYCLE THIS EVENING. THERE IS SOME RISK THAT MODERATE COASTAL
FLOODING COULD BE REACHED WITH THE EVENING HIGH TIDE, BUT
CONFIDENCE IS LOW, SO WILL CONTINUE WITH THE COASTAL FLOOD
ADVISORY FOR NOW.
THE POTENTIAL FOR BLOWOUT TIDES IS PRESENT FOR THE THURSDAY LOW
TIDAL CYCLES.
&&
.CLIMATE...
NEAR RECORD COLD IS EXPECTED FOR PORTIONS OF OUR AREA SUNDAY
MORNING AND BY FAR THE COLDEST AIR OF THE SEASON SO FAR. WE'LL
POST MORE INFORMATION HERE BY 330 PM.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WINTER WEATHER ADVISORY UNTIL 6 AM EST WEDNESDAY FOR PAZ060-
061-071-103>106.
WINTER STORM WARNING UNTIL 6 AM EST WEDNESDAY FOR PAZ070-101-
102.
COASTAL FLOOD ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR
PAZ070-071-106.
NJ...WINTER WEATHER ADVISORY UNTIL 6 AM EST WEDNESDAY FOR
NJZ008>010-012>027.
COASTAL FLOOD WARNING UNTIL 1 PM EST THIS AFTERNOON FOR
NJZ012>014-020>027.
COASTAL FLOOD WARNING UNTIL 3 PM EST THIS AFTERNOON FOR NJZ016.
COASTAL FLOOD ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR
NJZ015-017>019.
DE...WINTER WEATHER ADVISORY UNTIL 6 AM EST WEDNESDAY FOR
DEZ001>004.
COASTAL FLOOD WARNING UNTIL 1 PM EST THIS AFTERNOON FOR
DEZ002>004.
COASTAL FLOOD WARNING UNTIL 3 PM EST THIS AFTERNOON FOR DEZ001.
MD...WINTER WEATHER ADVISORY UNTIL 6 AM EST WEDNESDAY FOR MDZ008-
012-015-019-020.
COASTAL FLOOD ADVISORY UNTIL 10 PM EST THIS EVENING FOR MDZ008-
012-015-019-020.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EST WEDNESDAY FOR ANZ450>455.
&&
SYNOPSIS...GAINES
NEAR TERM...FRANCK/JOHNSON
SHORT TERM...JOHNSON
LONG TERM...GAINES
AVIATION...GAINES/JOHNSON
MARINE...DRAG/GAINES/JOHNSON 1113A
TIDES/COASTAL FLOODING...1113A
CLIMATE...1113AHazardous weather outlook, Feb 9, 8:46 AM EST, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
846 AM EST TUE FEB 9 2016
NJZ001-007-PAZ054-055-062-101400-
SUSSEX-WARREN-CARBON-MONROE-NORTHAMPTON-
846 AM EST TUE FEB 9 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
LIGHT SNOW MAY RESULT IN HAZARDOUS DRIVING CONDITIONS, ESPECIALLY
TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE COLDEST AIR OF THE SEASON SO FAR, WILL ARRIVE THIS WEEKEND
WITH BITTERLY COLD WIND CHILLS OF 15 TO 20 BELOW ZERO POSSIBLE
LATE SATURDAY INTO SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NJZ008>010-PAZ060-061-103>105-101400-
MORRIS-HUNTERDON-SOMERSET-BERKS-LEHIGH-WESTERN MONTGOMERY-
EASTERN MONTGOMERY-UPPER BUCKS-
846 AM EST TUE FEB 9 2016
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM EST WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE COLDEST AIR OF THE SEASON SO FAR, WILL ARRIVE THIS WEEKEND
WITH BITTERLY COLD WIND CHILLS OF 15 TO 20 BELOW ZERO POSSIBLE
LATE SATURDAY INTO SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ002>004-NJZ012>014-020>027-101400-
KENT-INLAND SUSSEX-DELAWARE BEACHES-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
846 AM EST TUE FEB 9 2016
...COASTAL FLOOD WARNING IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM EST WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY AND SOUTHERN
NEW JERSEY.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD WARNING.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE COLDEST AIR OF THE SEASON SO FAR, WILL ARRIVE THIS WEEKEND WITH
BITTERLY COLD WIND CHILLS OF 15 BELOW ZERO POSSIBLE LATE SATURDAY
INTO SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NJZ015-017>019-PAZ071-106-101400-
MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-PHILADELPHIA-
LOWER BUCKS-
846 AM EST TUE FEB 9 2016
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM EST WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...SOUTHERN
NEW JERSEY AND SOUTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
COASTAL FLOOD ADVISORY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE COLDEST AIR OF THE SEASON SO FAR, WILL ARRIVE THIS WEEKEND WITH
BITTERLY COLD WIND CHILLS OF 15 BELOW ZERO POSSIBLE LATE SATURDAY
INTO SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PAZ070-101400-
DELAWARE-
846 AM EST TUE FEB 9 2016
...WINTER STORM WARNING IN EFFECT UNTIL 6 AM EST WEDNESDAY...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
COASTAL FLOOD ADVISORY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE COLDEST AIR OF THE SEASON SO FAR, WILL ARRIVE THIS WEEKEND
WITH BITTERLY COLD WIND CHILLS OF 15 BELOW ZERO POSSIBLE LATE
SATURDAY INTO SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ008-012-015-019-020-101400-
CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-
846 AM EST TUE FEB 9 2016
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM EST WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
COASTAL FLOOD ADVISORY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE COLDEST AIR OF THE SEASON SO FAR, WILL ARRIVE THIS WEEKEND
WITH BITTERLY COLD WIND CHILLS OF 10 TO 15 BELOW ZERO POSSIBLE
LATE SATURDAY INTO SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ001-NJZ016-101400-
NEW CASTLE-SALEM-
846 AM EST TUE FEB 9 2016
...COASTAL FLOOD WARNING IN EFFECT UNTIL 3 PM EST THIS AFTERNOON...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM EST WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE AND
SOUTHERN NEW JERSEY.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD WARNING.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE COLDEST AIR OF THE SEASON SO FAR, WILL ARRIVE THIS WEEKEND
WITH BITTERLY COLD WIND CHILLS OF 10 TO 15 BELOW ZERO POSSIBLE
LATE SATURDAY INTO SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PAZ101-102-101400-
WESTERN CHESTER-EASTERN CHESTER-
846 AM EST TUE FEB 9 2016
...WINTER STORM WARNING IN EFFECT UNTIL 6 AM EST WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE COLDEST AIR OF THE SEASON SO FAR, WILL ARRIVE THIS WEEKEND
WITH BITTERLY COLD WIND CHILLS OF 15 TO 20 BELOW ZERO POSSIBLE
LATE SATURDAY INTO SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ430-431-450>455-101400-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
846 AM EST TUE FEB 9 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...TODAY AND TONIGHT.
WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NORTHWEST GALES ARE LIKELY THURSDAY, THEN AGAIN SATURDAY INTO SUNDAY.
MODERATE TO HEAVY FREEZING SPRAY IS LIKELY SATURDAY INTO SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Feb 9, 6:31 AM EST, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
631 AM EST TUE FEB 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 AM SNOW HAMBURG 40.56N 75.98W
02/09/2016 E1.0 INCH BERKS PA SOCIAL MEDIA
&&
EVENT NUMBER PHI1600617
STAFFLocal storm report, Feb 9, 8:50 AM EST, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
850 AM EST TUE FEB 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW GLENMOORE 40.09N 75.77W
02/09/2016 M1.0 INCH CHESTER PA CO-OP OBSERVER
&&
EVENT NUMBER PHI1600618
MEOLALocal storm report, Feb 9, 8:53 AM EST, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
853 AM EST TUE FEB 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW BLUE MARSH DAM 40.38N 76.03W
02/09/2016 M1.0 INCH BERKS PA CO-OP OBSERVER
&&
EVENT NUMBER PHI1600619
MEOLAHeavy Snow, Eastern Chester
- When
- February 9, 11:30 AM EST to February 10, 6:00 AM EST
- Where
- Eastern Chester forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.973, -75.748 (the zone’s center; the record gives no point)
Snow began during the morning commute on February 9th, then continued into the overnight hours, falling briefly heavy at times during the afternoon. Some snowfall totals from eastern Chester County include 4.7 inches in West Chester, and 4.7 inches near Chadds Ford. Slippery conditions on untreated roads were problematic during the afternoon commute on the 9th, with numerous automobile accidents reported.
Heavy Snow, Delaware
- When
- February 9, 11:30 AM EST to February 10, 7:00 AM EST
- Where
- Delaware forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.917, -75.399 (the zone’s center; the record gives no point)
Snow began during the morning commute on February 9th, then continued into the overnight hours, falling briefly heavy at times during the afternoon. Some snowfall totals from Delaware County include 4.7 inches in Chadds Ford, 3.1 inches in Wayne, and 2.1 inches in Media. Slippery conditions on untreated roads were problematic during the afternoon commute on the 9th, with a few automobile accidents reported.
Heavy Snow, Western Chester
- When
- February 9, 11:30 AM EST to February 10, 6:00 AM EST
- Where
- Western Chester forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.973, -75.748 (the zone’s center; the record gives no point)
Snow began during the morning commute on February 9th, then continued into the overnight hours, falling briefly heavy at times during the afternoon. Some snowfall totals from western Chester County include 6.5 inches in East Nantmeal Township, 6.1 inches in Elverson, 5.1 inches in Glenmoore, and 5.0 inches in Exton. Slippery conditions on untreated roads were problematic during the afternoon commute on the 9th, with numerous automobile accidents reported.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lake-Effect Snow in Ohio, February 9 to 11, 2016$600,000 · 4 events
- Lake-Effect Snow in Pennsylvania, February 9 to 11, 2016$500,000 · 3 events
- Wildfire in Louisiana, February 9 to 10, 2016$250,000 · 1 event
- Coastal Flood in Maine, February 9, 2016$140,000 · 2 events
- Coastal Flood in New Hampshire, February 9, 2016$75,000 · 1 event
- Winter Weather in Kentucky, February 9, 20162 injured · 17 events
- Coastal Flood in New Jersey, February 9, 20168 events
- Winter Weather in Virginia, February 9, 20165 events
- Heavy Snow in Michigan, February 9, 20164 events
- Coastal Flood in Maryland, February 9, 20164 events
- Winter Weather in Alabama, February 9, 20164 events
- Coastal Flood in Virginia, February 9, 20164 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 611211, 611212, 611213.